MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 05/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor spoke with the long term v-go 20 user.She uses humalog in her device.She normally changes it around 4-4:30pm.Her case is complicated by gastroparesis.She has severe gut issues which make the timing of her insulin use and the meal intake difficult to match.She states she doesn't really eat meals.She eats small amounts; frequently.She will give 2 or 3 clicks.She does not use a continuous glucose monitor (cgm), but tests by finger sticks 5 times a day.On may 12th she had a stressful, tense day visiting with family.She cannot recall if she even ate that day.When family left she became confused and sweaty.She checked her glucose, which was 52.She consumed 3 orange gel candy slices and waited 7 minutes, she retested, and the result was the same 52.She did this a total of 7 times, all with the same glucose result of 52.She removed the v-go device after the third time.She called 911 and the emts gave her glucose gel.She was stabilized in the ambulance and taken to the er.Upon discharge from the er her glucose was 310.She has a follow up visit scheduled with her endocrinologist.She has multiple other medical issues which she did not name.Gastroparesis makes it difficult to dose insulin correctly.It is unlikely that this serious adverse event was caused by the device.
 
Event or Problem Description
The patient reported that their blood sugar got down to 52 on (b)(6) 2024.She called the ambulance because she was not able to get her blood sugar up on her own by chewing candy.The patient reported that it might have been user error (she may have lost count of how many clicked she pushed for bolus).The device is not available for return to the manufacturer for evaluation.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key19459318
Report Number1226572-2024-00024
Device Sequence Number20812655
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)260508(10)FG223090
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/10/2026
Device Model NumberV-GO 20
Device Lot NumberVG223059B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale